Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 314, NWS Nashville, TN

June 11, 2006Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2006, 9:04 PM CDT for Benton County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2006, 9:04 PM CDT (02:04 UTC)
Expired
Jun 11, 2006, 10:00 PM CDT
In force
56 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Benton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:15 PM CDT, 5 hours 49 minutes earlier.

Area forecast discussion, Jun 11, 3:15 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT SUN JUN 11 2006

.DISCUSSION...
FRONT CONTINUES TO WIGGLE AROUND IN KY...WINDS AT PAH WERE LIGHT
NLY THIS MORNING AND HAVE SHIFTED BACK TO THE SOUTH. FRONT APPEARS
TO LIE ALONG A LINE FROM CNTRL MO TO THE SRN TIP OF IL TO NEAR
JACKSON KY. RADAR RETURNS TO THE WEST SEEM TO BE HAVING A HARD TIME
MAINTAINING STRENGTH. MODELS, HOWEVER, ALL INDICATE THAT PRECIP
ACTIVITY WILL INCREASE LATE THIS AFTERNOON AND EVENING OVER MIDDLE
TENNESSEE.

FRONT IS EXPECTED TO MOVE SWD INTO THE MIDSTATE TONIGHT AS THE
CANADIAN RIDGE PRESSES FURTHER SWD. PRECIP ACTIVITY SHOULD TAPER
OFF TOMORROW AFTN AS NLY FLOW TAKES HOLD OVER THE AREA.

AS THE RIDGE MOVES FURTHER SOUTH ON MON NGT...THE GFS PUSHES
THE TROPICAL FEATURE IN THE GULF OF MEXICO NEWD ACROSS NRN FLORIDA
ON TUE...TAKING ITS MOISTURE NEWD AND WELL AWAY FROM THE MIDSTATE.

LITTLE SGFNT WX THROUGH MIDWEEK...AWAITING THE NEXT DEVELOPING LOW
PRESSURE AREA IN THE PLAINS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    69  84  62  85 /  60  20  10  10
CLARKSVILLE  66  82  59  83 /  50   0  10   0
CROSSVILLE   64  79  57  79 /  60  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jun 11, 5:08 AM CDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT SUN JUN 11 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
508 AM CDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTHWARD ACROSS MIDDLE TENNESSEE LATE
TODAY AND TONIGHT...AND PRODUCE A CHANCE FOR THUNDERSTORMS.
A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY AND TONIGHT.

19

In the hours before

Special weather statement, Jun 11, 7:28 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SUN JUN 11 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-120100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
728 PM CDT SUN JUN 11 2006

...STRONG THUNDERSTORMS ALONG THE KENTUCKY BORDER...

AT 730 PM...THUNDERSTORMS WERE MOVING ALONG AND JUST NORTH OF THE
KENTUCKY STATE LINE...FROM NORTH OF CLARKSVILLE TO NORTH OF THE
PORTLAND AREA. SOME OF THESE STORMS ARE STRONG...AND PRODUCING WIND
GUSTS TO 45 MPH AND DIME SIZE HAIL...WITH THE POTENTIAL TO BECOME
SEVERE.

A WEAK LOW LEVEL JET...IS PUNCHING INTO WESTERN TENNESSEE THIS
EVENING...IN AN AREA OF RATHER LARGE INSTABILITY. AS A RESULT...
STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP WEST OF THE NASHVILLE
AREA BY 9 PM.

THE WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR THE
SITUATION CLOSELY. WARNINGS FOR COUNTIES NEAR THE KENTUCKY BORDER
MAY BE NEEDED BY 8 PM.

BOYD
Special weather statement, Jun 11, 8:54 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT SUN JUN 11 2006

TNZ005>011-022>034-056-057-059-062>066-120215-
BENTON-CANNON-CHEATHAM-CLAY-CUMBERLAND-DAVIDSON-DEKALB-DICKSON-
FENTRESS-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-MACON-MONTGOMERY-OVERTON-
PERRY-PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-
TROUSDALE-WHITE-WILLIAMSON-WILSON-
854 PM CDT SUN JUN 11 2006

...THUNDERSTORMS BEGINNING TO FIRE ACROSS NORTHERN MIDDLE
TENNESSEE...

THE NATIONAL WEATHER SERVICE IN NASHVILLE IS MONITORING STORMS
CLOSELY IN NORTHERN MIDDLE TENNESSEE FOR SEVERE WEATHER POTENTIAL.

ALSO...A STORM JUST TO THE WEST OF CAMDEN IS MOVING EASTWARD
AT 25 MPH...AND A WARNING MAY BE NEEDED SHORTLY FOR BENTON COUNTY.

STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES SHOULD WARNINGS
BECOME NECESSARY.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:47 PM CDTSevere Thunderstorm WarningOHXRobertson28 min
Jun 11, 9:08 PM CDTSevere Thunderstorm WarningOHXSumner38 min
Jun 11, 10:26 PM CDTSevere Thunderstorm WarningOHXHumphreys34 min
Jun 11, 11:32 PM CDTSevere Thunderstorm WarningOHXWilliamson58 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.